Prostate Cancer Survivors

 

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

 

Return to Website

This forum is for the discussion of anything to do with Prostate Cancer.
There are only four rules:

  • No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
  • No harvesting e-mail addresses for Spam;
  • No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
  • Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making

Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.

Since this is an International Forum, please specify your location in your post.

General Forum
Start a New Topic 
Author
Comment
View Entire Thread
Re: Radiation

No side effects in my case although the nurses who were doing the radiation said other patients had minor amounts of rectal bleeding and others complained of burning sensation during urination but this was temporary.

Re: Radiation

Sorry about the numerous post. I forgot to ask in previous post on how cumbersome was the rectum clearing given you go in for radiation everyday. I ask because during my simulation my bladder was full but I had to come back since my rectum was as well even post Fleet Enema which are no fun as well. I ended up drinking some of that Miralax which worked but really throws everything off for a day or so. They say you do not need to perform a daily Enema but I am concerned now that I will and they politely mentioned some balloon which did not sound fun either. thank you in advance for any comment

Re: Radiation

Virgil; I just had to be sure I had a full bladder and an empty rectum each day. It is a matter of practice and timing and when your success depends upon it, you get pretty good at it. I had no burning sensations and maybe a slight "need to go" type reaction but nothing troublesome. I think I was pre-balloon technology so no mention was made of that. Jon.

Re: Radiation

I had to do rectal cleaning( enema) for the first visit when they took cat scans to make sure that the prostate was radiated and not other organs .

I didn't have to rectal cleaning before I started to my radiation, which consisted of everyday radiation for 25 treatments. I then had seeds implanted in my prostate and stated the Lupron injections for 2 years every 3 months. I just had my last Lupron injection on July17 2017

Re: Radiation

your plan sounds very similar to the path I am on. I have 22 EBRT scheduled via a Linear Accelerator device made by Varian Systems(I plan to google) followed by actual internal Seed Implants.
Lupron is only for 6 months in my case so far. encouraging to hear some of you speak about few side effects. After receiving my 1st EBRT today I suspect I will be monitoring every bathroom visit more than normal. more to follow....

Re: Radiation

Maybe I was lucky. I developed a routine. I had early morning appointment, I left early to avoid traffic, had coffee and read newspaper close to hospital.
I then found a nice private restroom in the hospital and was good to go.

Re: Radiation

I am closing out my 7th EBRT and so far so good as others have reported even the "pull your drawers down while the cute gals hold a towel". I do feel I am in a routine now but a little light headed sometimes walking out of there. All in all, I am feeling okay not as good as usual but pretty good. 2nd Lupron shot this week hurt this time unlike last time and the Hot flashes have already started but they pass very quickly then I get cold.

I did want to ask the forum the following: Since I am trying to work out to keep the Lupron weight gain in check I am unable to tell if I am just getting calf cramps or this is a side effect of Lupron. Given how much water I am drinking each day to fill bladder for radiation hard to believe its cramps but that is what the nurse thinks.

Has anyone developed cramps or worse DVT and/or clots from Lupron? Maybe I am just being paranoid.

RETURN TO HOME PAGE LINKS